How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask deardr Your Own Question
deardr
deardr, Doctor
Category: Neurology
Satisfied Customers: 6558
Experience:  I have worked in a Medical School for last 10 years as a faculty.
25541092
Type Your Neurology Question Here...
deardr is online now
A new question is answered every 9 seconds

After 6 years on Topomax (25mg) with no migraines I started

Customer Question

After 6 years on Topomax (25mg) with no migraines I started getting migraines again (1-2 a week needing Maxalt and bed rest). My neurologist increased Topomax to 75mg 2 times a day. I'm 63 years old, female. The headaches are mainly on the right side. Help!
Submitted: 1 year ago.
Category: Neurology
Expert:  deardr replied 1 year ago.
Hello,
I am Dr Ken and I will be helping you today.
Do you have any other associated symptoms - abnormal vision/ sinusitis, pain in neck? Were any investigations obtained to see for the cause?
Customer: replied 1 year ago.
When I have the headaches my neck hurts and my vision is skewed. However, just recently I've noticed even when I don't have a headache I sometimes have blurred vision.
Expert:  deardr replied 1 year ago.
Thank you for additional information.
Before putting it on Migraine and further increasing the dose I would like to rule out few other causes - Degenerative changes at cervical spine/ abnormal eye sight/ abnormality within the brain parenchyma/ low blood sugar or blood pressure.
Next step - a physical evaluation by an Internist {doctor who specializes in all the systems of the body} along with few investigations like xray for cervical spine/ CT Brain and few blood tests. These would give us more answers.
Best
Customer: replied 1 year ago.
Thank you
Expert:  deardr replied 1 year ago.
Wish you well.
Do consider to rate my answer.
Best